Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 428, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Sep 7, 2012, 8:38 PM CDT for 6 counties in Indiana; Daviess County, Henderson County, Union County, Kentucky. It was in force for 37 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2012, 8:38 PM CDT (01:38 UTC)
- Expired
- Sep 7, 2012, 9:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Daviess County, KY, Henderson County, KY, Union County, KY
The radar
The Evansville,IN radar (KVWX), 29 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 8:40 PM CDT | TSTM WND DMG | 3 W Poseyville, IN | ROOFS PARTIALLY TAKEN OFF THREE HOMES. SEVERAL TREES DOWN ON POWERLINES AND POWER LINES ARE DOWN. ESTIMATED 60 MPH WINDS. |
| Sep 7, 8:40 PM CDT | TSTM WND DMG | New Harmony, IN | LARGE TREE LIMBS DOWN ON POWERLINES AND REPORTED POWER OUTAGES. |
| Sep 7, 8:51 PM CDT | TSTM WND GST 51 | Mount Vernon, IN | WIND REPORT ON ZOAR CHURCH ROAD IN MOUNT VERNON IN. |
| Sep 7, 8:59 PM CDT | TSTM WND GST 60 | Darmstadt, IN | MANY TREES DOWN |
| Sep 7, 9:01 PM CDT | TSTM WND DMG | Kasson, IN | TREE LIMBS...THREE TO FOUR INCHES IN DIAMETER...BROKEN. ESTIMATED 50 MPH WINDS. LIGHTNING HAS HIT SOME TREES. |
| Sep 7, 9:01 PM CDT | TSTM WND GST 60 | Darmstadt, IN | TREES REPORTED TO BE BREAKING JUST NORTHWEST OF TOWN |
| Sep 7, 9:03 PM CDT | TSTM WND GST 65 | 2 Sw Fort Branch, IN | POWER OUTAGES REPORTED |
| Sep 7, 9:05 PM CDT | TSTM WND DMG | Evansville, IN | SUBSTANTIAL TREE DAMAGE FROM SOUTHWEST CORNER TO NORTHWEST CORNER OF VANDERBURGH COUNTY. TREES ARE DOWN ON POWERLINES. NUMEROUS POWER OUTAGES REPORTED. |
| Sep 7, 9:05 PM CDT | TSTM WND GST 52 | Evansville, IN | REPORT FROM EVANSVILLE AIRPORT. |
| Sep 7, 9:10 PM CDT | TSTM WND DMG | Darmstadt, IN | BARN BLOWN INTO THE ROAD. |
| Sep 7, 9:10 PM CDT | TSTM WND DMG | Mccutchanville, IN | POWER LINES DOWN IN AND AROUND THE CITY |
| Sep 7, 9:13 PM CDT | TSTM WND GST 70 | Evansville, IN | IN DOWNTOWN EVANSVILLE. POWER OUTAGES ON GREEN RIVER ROAD. |
| Sep 7, 9:18 PM CDT | TSTM WND DMG | Chandler, IN | AT THE JUNCTION OF INTERREDIAN AND HIGHWAY 62...SEVERAL SMALL TREES DOWN. |
| Sep 7, 9:19 PM CDT | TSTM WND DMG | Boonville, IN | TWO TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 5:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.6 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2335 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
547
WUUS53 KPAH 080138 RRA
SVRPAH
INC051-125-129-147-163-173-KYC059-101-225-080215-
/O.NEW.KPAH.SV.W.0428.120908T0138Z-120908T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
838 PM CDT FRI SEP 7 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GIBSON COUNTY IN SOUTHWEST INDIANA...
SOUTHERN PIKE COUNTY IN SOUTHWEST INDIANA...
POSEY COUNTY IN SOUTHWEST INDIANA...
SOUTHWESTERN SPENCER COUNTY IN SOUTHWEST INDIANA...
VANDERBURGH COUNTY IN SOUTHWEST INDIANA...
WARRICK COUNTY IN SOUTHWEST INDIANA...
NORTHWESTERN DAVIESS COUNTY IN NORTHWEST KENTUCKY...
HENDERSON COUNTY IN NORTHWEST KENTUCKY...
NORTHEASTERN UNION COUNTY IN NORTHWEST KENTUCKY...
* UNTIL 915 PM CDT.
* AT 836 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST
OF GRAYVILLE TO MORGANFIELD...MOVING EAST AT 75 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
HENDERSON...FORT BRANCH...EVANSVILLE...MELODY HILL...NEWBURGH...
CHANDLER...OAKLAND CITY...BOONVILLE...POSEYVILLE...BLAIRSVILLE...
CYNTHIANA...CORYDON...OWENSVILLE...KASSON...DARMSTADT...
HAUBSTADT...LYNNVILLE...STANLEY...WINSLOW AND EUREKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3849 8707 3780 8708 3766 8802 3780 8799
3781 8809 3784 8803 3790 8810 3789 8802
3792 8807 3796 8802 3803 8801 3805 8804
3806 8798 3810 8796 3808 8801 3810 8801
3814 8793 3822 8799 3823 8786
TIME...MOT...LOC 0138Z 254DEG 66KT 3823 8787 3773 8787
WIND...HAIL 60MPH <.50IN
$$
PS2 follow-up statements
369
WWUS53 KPAH 080151
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
851 PM CDT FRI SEP 7 2012
INC051-125-129-147-163-173-KYC059-101-225-080215-
/O.CON.KPAH.SV.W.0428.000000T0000Z-120908T0215Z/
VANDERBURGH IN-SPENCER IN-POSEY IN-PIKE IN-GIBSON IN-WARRICK IN-
UNION KY-DAVIESS KY-HENDERSON KY-
851 PM CDT FRI SEP 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WARRICK...
SOUTHERN GIBSON...SOUTHERN PIKE...POSEY...SOUTHWESTERN SPENCER AND
VANDERBURGH COUNTIES IN SOUTHWEST INDIANA...AND HENDERSON...
NORTHWESTERN DAVIESS AND NORTHEASTERN UNION COUNTIES IN NORTHWEST
KENTUCKY UNTIL 915 PM CDT...
AT 848 PM CDT...TRAINED STORM SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM OWENSVILLE TO
CORYDON...MOVING EAST AT 75 MPH.
PARTS OF ROOFS WERE BLOWN OFF HOUSES IN POSEYVILLE. WINDS GUSTED TO
61 MPH IN CARMI AT 835 PM. TREE LIMBS AND POWER LINES DOWN IN NEW
HARMONY.
LAT...LON 3849 8707 3780 8708 3766 8802 3780 8799
3781 8809 3784 8803 3790 8810 3789 8802
3792 8807 3796 8802 3803 8801 3805 8804
3806 8798 3810 8796 3808 8801 3810 8801
3814 8793 3822 8799 3823 8786
TIME...MOT...LOC 0150Z 254DEG 66KT 3825 8771 3775 8771
WIND...HAIL 70MPH <.50IN
$$
PS262
WWUS53 KPAH 080201
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
901 PM CDT FRI SEP 7 2012
INC051-125-129-147-163-173-KYC059-101-225-080215-
/O.CON.KPAH.SV.W.0428.000000T0000Z-120908T0215Z/
VANDERBURGH IN-SPENCER IN-POSEY IN-PIKE IN-GIBSON IN-WARRICK IN-
UNION KY-DAVIESS KY-HENDERSON KY-
901 PM CDT FRI SEP 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WARRICK...
SOUTHERN GIBSON...SOUTHERN PIKE...POSEY...SOUTHWESTERN SPENCER AND
VANDERBURGH COUNTIES IN SOUTHWEST INDIANA...AND HENDERSON...
NORTHWESTERN DAVIESS AND NORTHEASTERN UNION COUNTIES IN NORTHWEST
KENTUCKY UNTIL 915 PM CDT...
AT 857 PM CDT...TRAINED STORM SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FORT BRANCH TO
CORYDON...MOVING EAST AT 75 MPH. THESE STORMS DAMAGED ROOFS TO HOMES
IN POSEYVILLE...PLUS TREES AND POWER LINES DOWN. TREES ARE SNAPPING
IN DARMSTADT ACCORDING TO THE EMERGENCY MANAGER DUE TO THE WINDS.
LAT...LON 3823 8786 3849 8707 3780 8708 3766 8802
3772 8801
TIME...MOT...LOC 0159Z 254DEG 66KT 3829 8751 3777 8765
WIND...HAIL 70MPH <.50IN
$$
PSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 7:27 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Sep 7, 7:27 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 727 PM CDT FRI SEP 7 2012 .UPDATE... ISSUED AT 716 PM CDT FRI SEP 7 2012 STORM UPDATE...DURING THE PAST HOUR...SHEAR ALOFT HAS INCREASED ALONG AND AHEAD OF THE LINE OF THUNDERSTORMS MOVING SOUTHEAST FROM CENTRAL ILLINOIS AND WITH NEW THUNDERSTORMS ACROSS SOUTHERN ILLINOIS...AHEAD OF THE SOUTHERN MISSOURI LARGE SCALE BOW ECHO. DURING THE NEXT ONE TO TWO HOURS...LOOK FOR NEW UPSCALE CONVECTION /THUNDERSTORMS/ AHEAD OF THE MAIN LINE OF THUNDERSTORMS TO PULSE UP CLOSE TO OR EXCEED SEVERE LEVELS. AT THIS TIME...THE PRIMARY CONCERN WILL BE DAMAGING WINDS. THERE IS AN MCV /MESOSCALE CONVECTIVE VORTEX/ EVOLVING OVER JACKSON COUNTY NEAR KMDH /SOUTHERN ILLINOIS AIRPORT/...AROUND CARBONDALE ILLINOIS ATR 0022Z /722 PM CDT/...A CORRIDOR OF WINDS AT OR ABOVE SEVERE LEVELS WILL LIKELY ACROSS FRANKIN...WILLIAMSON...SALINE ...HAMILTON...WHITE AND GALLATIN COUNTY DURING THE NEXT ONE TO ONE AND HALF HOURS. THE NORTHERN EXTENT OF THESE STRONG WINDS MAY BE MITIGATED BY THE SOLID LINE OF STORMS MOVING SOUTHEAST TOWARD THE WABASH RIVER. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 716 PM CDT FRI SEP 7 2012 THUNDERSTORMS ARE EXPECTED TO BECOME MORE WDSPRD AS THE EVENING PROGRESSES...AND THE 00Z TAFS CONTAIN A GUESS AS TO TIMING OF CONVECTION. TSTMS ARE EXPECTED TO COME IN TWO WAVES AT THIS TIME...ONE AHEAD OF AN APPROACHING COLD FRONT AND ONE ASSOCIATED WITH IT. EXPECT IFR VSBYS UNDER TSTMS...WITH MOSTLY MVFR CIGS. THOUGH WINDS WILL BE GUSTING OUT OF THE NW BEHIND THE FRONT...CONDITIONS ARE EXPECTED TO IMPROVE TOWARD SUNRISE. SOME OF THESE THUNDERSTORMS MAY REACH SEVERE LIMITS. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE...SMITH AVIATION...DB
Hazardous weather outlook, Sep 7, 12:54 PM CDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1254 PM CDT FRI SEP 7 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-081000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1254 PM CDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT WILL PUSH ACROSS THE REGION TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND INTO EARLY TONIGHT IN ADVANCE OF THE FRONT. THE PRIMARY SEVERE WEATHER HAZARDS WILL BE DAMAGING WINDS AND HAIL. SMALL...BRIEF TORNADOES CANNOT BE RULED OUT ENTIRELY THAT COULD RESULT IN ENHANCED WIND DAMAGE. A TRANSITION FROM A SEVERE WEATHER RISK...TO HEAVY RAIN IS EXPECTED TONIGHT. LOCALLY HEAVY RAINS COULD RESULT IN SOME STANDING WATER IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THE FIRST HALF OF TONIGHT.
In the hours before
Local storm report, Sep 7, 8:01 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
801 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG MARION 37.73N 88.94W
09/07/2012 WILLIAMSON IL EMERGENCY MNGR
A ROOF OFF A BUSINESS AND MANY TREES DOWN
&&
DLLLocal storm report, Sep 7, 8:08 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
808 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND DMG 3 NW GALATIA 37.87N 88.65W
09/07/2012 SALINE IL EMERGENCY MNGR
THREE TREES DOWN ON HIGHWAY 34.
&&
DLLLocal storm report, Sep 7, 8:15 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
815 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM FUNNEL CLOUD 4 SE PATTON 37.40N 89.99W
09/07/2012 BOLLINGER MO EMERGENCY MNGR
&&
DLLLocal storm report, Sep 7, 8:22 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
822 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM TSTM WND GST HARRISBURG 37.74N 88.55W
09/07/2012 E65.00 MPH SALINE IL EMERGENCY MNGR
SEVERAL TREES AND POWERLINES DOWN
&&
DLLLocal storm report, Sep 7, 8:23 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
823 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM TSTM WND DMG MAKANDA 37.62N 89.24W
09/07/2012 JACKSON IL EMERGENCY MNGR
SEVERAL TREES DOWN
&&
DLLLocal storm report, Sep 7, 8:25 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
825 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 1 S MCLEANSBORO 38.08N 88.53W
09/07/2012 HAMILTON IL EMERGENCY MNGR
SEVERAL TREES DOWN BLOCKING MAJOR HIGHWAY 142 SOUTH.
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:43 PM CDT | Severe Thunderstorm Warning | PAH | Gibson | 47 min |
| Sep 7, 7:44 PM CDT | Severe Thunderstorm Warning | PAH | Posey | 19 min |
| Sep 7, 8:13 PM CDT | Severe Thunderstorm Warning | PAH | Gibson, Posey | 32 min |
| Sep 7, 9:16 PM CDT | Severe Thunderstorm Warning | PAH | Gibson, Pike, Spencer, Vanderburgh, Warrick | 47 min |
| Sep 7, 9:35 PM CDT | Areal Flood Advisory | PAH | Gibson, Pike, Posey, Spencer, Vanderburgh, Warrick | 4 hr |
| Sep 7, 7:03 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston | 27 min |
| Sep 7, 8:22 PM CDT | Severe Thunderstorm Warning | PAH | Fulton | 23 min |
| Sep 7, 8:38 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 37 min |
| Sep 7, 9:53 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins | 52 min |
| Sep 7, 10:03 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Lyon, Marshall, Trigg | 42 min |
| Sep 7, 10:15 PM CDT | Areal Flood Advisory | PAH | Daviess, Henderson, Hopkins, McLean, Muhlenberg, Webster | 2 hr |
| Sep 7, 10:29 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Muhlenberg, Todd, Trigg | 61 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.